MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1857-A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2018-00329.
 
Event or Problem Description
The patient was undergoing a coil embolization in the unipolar iliacs using ruby coils and a px slim delivery microcatheter (px slim).It was noted that the patient's anatomy was not tortuous.During the procedure, the physician was unable to advance a ruby coil through the px slim.Therefore, the px slim and ruby coil were removed.The physician then placed a new px slim and attempted to re-advance the same ruby coil; however, the ruby coil would not advance.Subsequently, the ruby coil was removed and the procedure was completed using another ruby coil and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note correction to sections: date of this report: 1/16/2018.Pre-market identification: 1/16/2018.
 
Additional Manufacturer Narrative
Results: the proximal constraint sphere was intact on the embolization coil.The embolization coil had some offset coil winds on its length.Conclusions: evaluation of the returned ruby coil revealed a detached embolization coil with some offset coil winds.The proximal constraint sphere was intact with the embolization coil.This would suggest the pull wire was retracted from the distal detachment tip (ddt) either via the pet lock breaking or pusher assembly fracturing post-procedure.The offset coil winds were likely incidental and possibly due to being aspirated into the returned syringe.The root cause of the reported difficulty advancing could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The investigation findings do not lead to a clear conclusion about the root cause of the reported advancement issue through the px slim.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7262249
Report Number3005168196-2018-00328
Device Sequence Number11068320
Product Code HCG
UDI-Device Identifier00814548013060
UDI-Public00814548013060
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/18/2025
Device Model NumberRBY2C1857-A
Device Catalogue NumberRBY2C1857
Device Lot NumberF78242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer01/16/2018
07/18/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date05/14/2018
09/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Date Report Sent to FDA01/01/2005